Volume 15, issue 2 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The Lipschitz metric on deformation spaces of $G$–trees

Sebastian Meinert

Algebraic & Geometric Topology 15 (2015) 987–1029
Abstract

For a finitely generated group G, we introduce an asymmetric pseudometric on projectivized deformation spaces of G–trees, using stretching factors of G–equivariant Lipschitz maps, that generalizes the Lipschitz metric on Outer space and is an analogue of the Thurston metric on Teichmüller space. We show that in the case of irreducible G–trees distances are always realized by minimal stretch maps, can be computed in terms of hyperbolic translation lengths and geodesics exist. We then study displacement functions on projectivized deformation spaces of G–trees and classify automorphisms of G. As an application, we prove the existence of train track representatives for irreducible automorphisms of virtually free groups and nonelementary generalized Baumslag–Solitar groups that contain no solvable Baumslag–Solitar group BS(1,n) with n 2.

Keywords
Lipschitz metric, deformation spaces, $G$–trees, outer automorphisms, train tracks, virtually free groups, generalized Baumslag–Solitar groups
Mathematical Subject Classification 2010
Primary: 20F65, 20E08
Secondary: 20E36
References
Publication
Received: 9 May 2014
Revised: 20 September 2014
Accepted: 25 September 2014
Published: 22 April 2015
Authors
Sebastian Meinert
Freie Universität Berlin
Institut für Mathematik
Arnimallee 7, 14195 Berlin
Germany
http://meinert-online.de/personal/